MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SEMI-RIGID BLUNT SCISSORS WITH SINGLE ACTION JAWS, 5FR X 40CM

KARL STORZ SE & CO. KG SEMI-RIGID BLUNT SCISSORS WITH SINGLE ACTION JAWS, 5FR X 40CM
Model Number 26160EHW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received no further details of the event.It is possible that the broken piece was flushed out of the patient during the procedure and, therefore, nothing showed on the x-ray.The device is currently with the manufacturer for investigation.
 
Event or Problem Description
As per a copy of an initial mir we received from the factory in (b)(4): part of the scissors broke off in the uterine cavity.The patient was informed and then taken for x-ray and the part could not be found.
 
Additional Manufacturer Narrative
The device in question was sent to the manufacturing site in germany on september 7, 2020 for investigation upon evaluation, it could be confirmed that the device was not in original shape.The device shows rusty spots and the shaft is strongly bent.The movable leg is broken in the area of the riviet hole and the scissor blade is also damaged.No indication for a material or manufacturing related issue was found during the investigation.The root cause most probably is too high force application which results in tore the rivet from the leg.(b)(4).
 
Additional Manufacturer Narrative
Data in section h6 have been corrected to match the evaluation findings.

Brand Name
SEMI-RIGID BLUNT SCISSORS WITH SINGLE ACTION JAWS, 5FR X 40CM
Common Device Name
BLUNT SCISSORS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key10532565
Report Number9610617-2020-00101
Device Sequence Number3578065
Product Code GCJ
UDI-Device Identifier04048551094556
UDI-Public4048551094556
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26160EHW
Device Catalogue Number26160EHW
Device Lot NumberRQ01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer08/28/2020
08/10/2022
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date08/05/2022
08/11/2022
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale